Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Des Moines, IA

June 10, 2015Decatur County, Wayne County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 10, 2015, 6:23 PM CDT for Decatur County, Wayne County, Iowa. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2015, 6:23 PM CDT (23:23 UTC)
Expired
Jun 10, 2015, 7:30 PM CDT
In force
67 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Decatur County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:15 PM CDTTSTM WND DMGAllerton, IAHEALTHY TREE SPLIT AND FELL ONTO GARAGE...AS WELL AS NUMEROUS 4 TO 6 INCH BRANCHES BROKEN OFF TREES IN ALLERTON. RADAR ESTIMATED TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
2199 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WUUS53 KDMX 102323
SVRDMX
IAC053-185-110030-
/O.NEW.KDMX.SV.W.0049.150610T2323Z-150611T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
623 PM CDT WED JUN 10 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 730 PM CDT

* AT 623 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF MERCER...OR 10 MILES SOUTHEAST OF LEON...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LEON...CORYDON...SEYMOUR...ALLERTON...LINEVILLE...DAVIS CITY...
  PROMISE CITY...CLIO...PLEASANTON...MILLERTON AND NINE EAGLES STATE
  PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 9 AND 12.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4072 9389 4090 9311 4059 9310 4059 9312
      4058 9377
TIME...MOT...LOC 2323Z 250DEG 20KT 4062 9363 

HAIL...1.00IN
WIND...60MPH
 
$$

REV
2 follow-up statements
528 
WWUS53 KDMX 110001
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
701 PM CDT WED JUN 10 2015

IAC053-110010-
/O.CAN.KDMX.SV.W.0049.000000T0000Z-150611T0030Z/
DECATUR IA-
701 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4080 9356 4090 9311 4059 9310 4058 9356
TIME...MOT...LOC 0000Z 250DEG 20KT 4070 9334 

$$

IAC185-110030-
/O.CON.KDMX.SV.W.0049.000000T0000Z-150611T0030Z/
WAYNE IA-
701 PM CDT WED JUN 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WAYNE COUNTY...

AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CORYDON...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CORYDON...SEYMOUR...ALLERTON...LINEVILLE...PROMISE CITY...CLIO AND
MILLERTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4080 9356 4090 9311 4059 9310 4058 9356
TIME...MOT...LOC 0000Z 250DEG 20KT 4070 9334 

HAIL...1.00IN
WIND...60MPH
 
$$

REV
222 
WWUS53 KDMX 110028
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
728 PM CDT WED JUN 10 2015

IAC185-110038-
/O.EXP.KDMX.SV.W.0049.000000T0000Z-150611T0030Z/
WAYNE IA-
728 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY WILL EXPIRE AT
730 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .

LAT...LON 4080 9356 4090 9311 4059 9310 4058 9356
TIME...MOT...LOC 0027Z 250DEG 20KT 4070 9334 

$$

REV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:32 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 10, 3:32 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CDT WED JUN 10 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 332 PM CDT WED JUN 10 2015

A DECAYING SURFACE FRONT HAS SAGGED SOUTHWARD ACROSS THE AREA
TODAY...AND IS NOW STALLED ROUGHLY ALONG AND SOUTH OF HIGHWAY 34.
ALONG AND SOUTH OF THIS BOUNDARY STRONG INSTABILITY HAS DEVELOPED
BENEATH A MID LEVEL CAP...AND AS SURFACE TEMPERATURES CONTINUE TO
RISE THIS AFTERNOON THUNDERSTORMS SHOULD EVENTUALLY DEVELOP BY THIS
EVENING. MEANWHILE A LARGE STORM SYSTEM IS WORKING ITS WAY FROM THE
ROCKIES INTO THE WESTERN HIGH PLAINS...AND WILL APPROACH IOWA FROM
THE WEST TONIGHT. THIS WILL PULL THE AFOREMENTIONED FRONTAL BOUNDARY
BACK NORTHWARD OVERNIGHT ALONG WITH ANY SCATTERED THUNDERSTORMS THAT
DEVELOP ALONG IT. FINALLY...THE LARGE SWATH OF SHOWERS AND STORMS ON
THE LEADING FLANK OF THE STORM SYSTEM APPROACHING FROM THE HIGH
PLAINS WILL REACH OUR WESTERN AND NORTHWESTERN COUNTIES RIGHT AROUND
SUNRISE TOMORROW MORNING...MORE OF WHICH IS DISCUSSED IN THE LONG
TERM SECTION BELOW. REGARDING SEVERE WEATHER THREATS THROUGH
TONIGHT...DESPITE A LACK OF DEEP LAYER SHEAR THE STRONG INSTABILITY
AND PRESENCE OF A FRONTAL BOUNDARY ACROSS SOUTHERN IOWA LATE THIS
AFTERNOON AND EVENING DICTATES SOME THREAT OF SEVERE WEATHER WITH
LARGE HAIL...DAMAGING WINDS...AND POSSIBLY EVEN A TORNADO OR TWO.
THIS IS WELL HANDLED IN THE SHORT TERM SPC PRODUCTS.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 332 PM CDT WED JUN 10 2015

VERY ACTIVE PATTERN IN STORE FOR IOWA INTO NEXT WEEK. INITIAL
CONCERN WILL BE CONVECTION WITH THE POTENTIAL FOR HEAVY RAIN. SHORT
WAVES CROSSING THE CENTRAL AND NRN ROCKIES WILL DEVELOP AN MCS INTO
THE MO RIVER VALLEY OVERNIGHT...CROSSING THE RIVER INTO PORTIONS OF
IA BY MORNING. THE SYSTEM WILL PRODUCE UNSEASONABLY STRONG SYNOPTIC
SCALE FORCING STARTING WITH WRN GREAT LAKES RIGHT ENTRANCE REGION
DIVERGENCE ACROSS THE UPPER MS VALLEY AND DECENT DPVA FARTHER SOUTH.
THIS WILL BE COINCIDENT WITH STRONG...COMPACT H85/H7 THETA-E
ADVECTION AND FRONTOGENETICAL FORCING. THIS WILL BE COUPLED WITH A
VERY FAVORABLE AIRMASS FOR EFFICIENT RAINFALL. 00Z NAEFS PWATS AND
INTEGRATED WATER VAPOR TRANSPORT ARE BOTH TOWARD CLIMATOLOGICALLY
EXTREME LEVELS INTO THE NOTED BAROCLINIC ZONE AND WARM FRONT.
MOISTURE TRANSPORT INTO THE FRONT WILL BE QUITE STRONG WITH 305K
ISENT SURFACE SHOWING 40+ KTS OF INFLOW AND EXTREME
MOISTURE/TRANSPORT CONVERGENCE WITH DETERMINISTIC PWATS PUSHING 2
INCHES AND WARM CLOUD DEPTHS OVER 4KM. THIS FAIRLY UNIQUE COUPLING
OF SYNOPTIC SCALE FORCING AND FAVORABLE AIRMASS WILL PRODUCE AN
ENVIRONMENT EXTREMELY FAVORABLE FOR EFFICIENT HEAVY RAINS.  THE BIG
QUESTION WILL BE LATITUDINAL EXTEND DEPENDING ON HOW MESOSCALE
OUTFLOW BOUNDARIES PLAY OUT OVERNIGHT. CONFIDENCE IS NOT HIGH...BUT
MOST LIKELY SCENARIO AT THIS POINT PLACES HEAVY RAINFALL AXIS
SOMEWHERE ALONG THE IA/MN BORDER WHERE WIDESPREAD TWO TO THREE INCH
AMOUNTS ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. THUS A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THESE AREAS.  THE LACK OF
TOPOGRAPHY...SLOWLY MATURING CROPS...AND PREVIOUS TABLE SETTING
HEAVY RAINS ARE SOMEWHAT OF A DETERRENT...BUT THE NOTED BLEND OF
FORCING AND ENVIRONMENT MAY OVERCOME THESE QUESTIONS.

THERE COULD ALSO VERY WELL BE A SEVERE WEATHER THREAT FARTHER SOUTH
ALONG AND AHEAD OF THE LOW/TRIPLE POINT.  NAM/GFS MLCAPES ARE
UNCAPPED WITH A NOTED LOBE OF EXTREME 0-1KM SHEAR AND SRH JUST AHEAD
LEADING TO AN ELEVATED TORNADO THREAT...ESPECIALLY FARTHER NORTH
TOWARD THE RAIN AND POTENTIALLY LOWER LCLS.  FEEL THE LOCALIZED
POTENTIAL IS HIGHER THAN WHAT IS CURRENTLY DEPICTED BY THE SPC DAY 2
OUTLOOK.

THE FORCING SHOULD BE ALL BUT GONE INTO FRIDAY WITH A BRIEF LULL
BEFORE THE WEATHER TURNS ACTIVE ONCE AGAIN. REMNANTS OF CURRENT SWRN
US TROUGH WILL LIFT ACROSS THE PLAINS WITH FORCING REACHING THE
PLAINS LATE SAT INTO SAT NIGHT.  THIS WILL ANOTHER BOUNDARY INTO
IOWA WITH ADDITIONAL TRIGGERS FOR CONVECTION WITH SEVERE WEATHER
HEAVY RAINS AGAIN POSSIBLE. THE BOUNDARY ASSOCIATED WITH THIS SYSTEM
DRIFTS BACK AND FORTH WITH WEAK FLOW INTO THE EXTENDED PERIOD.
DETAILS WILL BE VERY HARD TO COME BY DUE TO UNPREDICTABLE CONVECTION
AND OUTFLOW...BUT THIS RESULTS IN AN EXTENDED PERIOD OF CHANCES POPS
FOR SEVERE DAYS.  NOTHING ORGANIZED TO NOTE THIS FAR OUT...BUT THE
POTENTIAL FOR HEAVY RAINS AND FLOODING DO NOT LOOK TO IMPROVE
APPRECIABLY THROUGH THE VALID PERIOD.

&&

.AVIATION...10/18Z
ISSUED AT 1240 PM CDT WED JUN 10 2015

VFR CONDITIONS ARE FORECAST THROUGH THIS AFTERNOON. ISOLD-SCT TS
WILL DEVELOP IN SOUTHERN IA TOWARD THIS EVENING...THEN MOVE
NORTHWARD OVERNIGHT AND MERGE WITH A LARGER AREA OF SHRA/TSRA
APPROACHING FROM THE WEST. THIS MAY RESULT IN SOME TSTORM EFFECTS
AT OTM/DSM LATER THIS EVENING...THEN FURTHER NORTH BY THURS
MORNING. HAVE INCLUDED ONLY VCTS AT THE SOUTHERN TERMINALS DUE TO
SCT NATURE OF TS INITIALLY...BUT PREVAILING TSRA AT FOD/MCW
TOMORROW AS IT SHOULD BE WIDESPREAD. ONLY ADVERTISED MVFR
CONDITIONS AT THOSE NORTHERN TERMINALS...BUT IFR OR LOWER IS
CERTAINLY POSSIBLE RIGHT TOWARD THE END OF THE 18Z TAF PERIOD.

&&

.HYDROLOGY...
ISSUED AT 1240 PM CDT WED JUN 10 2015

WIDESPREAD MODERATE TO HEAVY RAINFALL IS STILL ON TRACK THU INTO THU
EVE WITH NRN IA LIKELY TO SEE THE HIGHER END AMOUNTS. QPF REMAINS ON
THE ORDER OF SEVERAL INCHES IN THESE AREAS THROUGH 12Z FRI AND RFC
DETERMINISTIC CONTINGENCY FORECASTS SUGGEST THAN MANY MAIN STEM
RIVERS MAY REACH MINOR FLOOD STAGE IF THIS QPF MATERIALIZES...WITH A
FEW SPOTS JUST INTO MODERATE FLOODING AS WELL. AREAS PRIMARILY
IMPACTED AT THIS TIME WOULD SEEM TO INCLUDE THE CEDAR
BASIN...RACCOON BASIN AND DES MOINES RIVER BASIN ABOVE SAYLORVILLE.
CURRENT RIVER FORECASTS ONLY DEPICT QPF THROUGH 12Z THU HOWEVER...SO
THIS IS NOT DEPICTED IN THE OFFICIAL FORECASTS JUST YET.
SIGNIFICANT CHANGES MAY OCCUR WITH THE 11.00Z AND 11.12Z RUNS
HOWEVER...LOOKING AHEAD TO THIS EVENING AND THU MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR CERRO GORDO-EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-
WORTH.

&&

SHORT TERM...LEE
LONG TERM...SMALL
AVIATION...LEE
HYDROLOGY...SMALL
Hazardous weather outlook, Jun 10, 3:50 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
350 PM CDT WED JUN 10 2015

IAZ004>007-015>017-111100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
350 PM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST TO MOVE FROM SOUTH TO NORTH
ACROSS THE AREA LATE TONIGHT. THE THREAT OF SEVERE WEATHER IS
LOW...BUT SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY INTO
THURSDAY NIGHT WITH HEAVY RAINS QUITE POSSIBLE WHICH MAY LEAD TO
FLASH FLOODING...AND EVENTUALLY MINOR RIVER FLOODING. A FLASH
FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE VISIT
WEATHER.GOV/DESMOINES FOR MORE INFORMATION. SEVERE WEATHER IS
POSSIBLE DURING THE AFTERNOON AND EVENING AS WELL WITH LARGE HAIL
THE PRIMARY THREAT.

INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST
LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER
POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL
STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY INTO THURSDAY NIGHT.

IAZ070>075-081>086-092>097-111100-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
350 PM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA FROM LATE THIS
AFTERNOON INTO EARLY TONIGHT. A FEW STORMS MAY PRODUCE HAIL AND
STRONG WINDS...AND THE THREAT OF AN ISOLATED TORNADO CANNOT BE RULED
OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY
INTO THURSDAY NIGHT WITH HEAVY RAINS POSSIBLE. SEVERE WEATHER IS
POSSIBLE IN THE AFTERNOON AND EVENING AS WELL WITH LARGE HAIL AND
DAMAGING WINDS POSSIBLE. AN ISOLATED TORNADO MAY ALSO OCCUR EAST.

INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST
LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER
POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL
STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY INTO THURSDAY
EVENING.

IAZ023>028-033>039-044>050-057>062-111100-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
350 PM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE FORECAST TO MOVE FROM SOUTH TO NORTH
ACROSS THE AREA AFTER SUNSET TONIGHT. THE THREAT OF SEVERE WEATHER
IS LOW...BUT SOME STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY INTO
THURSDAY NIGHT WITH HEAVY RAINS POSSIBLE. SEVERE WEATHER IS
POSSIBLE IN THE AFTERNOON AND EVENING AS WELL WITH LARGE
HAIL AND DAMAGING WINDS POSSIBLE. AN ISOLATED TORNADO MAY ALSO
OCCUR EAST.

INTERMITTENT THUNDERSTORM CHANCES WILL THEN RETURN TO THE FORECAST
LATE IN THE WEEKEND LASTING INTO NEXT WEEK. THE SEVERE WEATHER
POTENTIAL IS LOW AT THIS POINT...BUT LOCALLY HEAVY RAINS WILL
STILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY INTO THURSDAY
NIGHT.

SMALL

In the hours before

Special weather statement, Jun 10, 4:12 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
412 PM CDT WED JUN 10 2015

IAZ081-082-092>094-102315-
ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...CORNING...CRESTON...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON
412 PM CDT WED JUN 10 2015

...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHERN IOWA...

AN AREA OF STRONG THUNDERSTORMS WILL BE MOVING INTO THE REGION
OVER THE NEXT SEVERAL HOURS. THESE STORMS WILL BE CAPABLE OF
PRODUCING PENNY SIZED HAIL AND WINDS TO 50 MPH.

CONDITIONS REMAIN FAVORABLE FOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA.

REV
Local storm report, Jun 10, 5:05 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
505 PM CDT WED JUN 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             BEDFORD                 40.67N 94.72W
06/10/2015  E1.00 INCH       TAYLOR             IA   CO-OP OBSERVER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 10, 5:14 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
514 PM CDT WED JUN 10 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HEAVY RAIN       BEDFORD                 40.67N 94.72W
06/10/2015  M2.05 INCH       TAYLOR             IA   CO-OP OBSERVER

            THE RAIN FELL BETWEEN 4-5 PM CDT.

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:12 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more38 hr
Jun 10, 4:23 PM CDTSevere Thunderstorm WarningDMXTaylor67 min
Jun 10, 5:24 PM CDTSevere Thunderstorm WarningDMXRinggold, Union55 min
Jun 10, 5:29 PM CDTFlash Flood WarningDMXTaylor6 hr
Jun 10, 5:46 PM CDTSevere Thunderstorm WarningDMXUnion44 min
Jun 10, 6:48 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas57 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.